Alert archive / Missouri / River Flood Warnings in 2010
River Flood Warning 13, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jan 24, 2010, 7:20 AM CST for Osage County, Missouri. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2010, 7:20 AM CST (13:20 UTC)
- Expired
- Jan 24, 2010, 8:22 PM CST
- In force
- 13 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Osage County, MO
The radar
The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maries River at Westphalia (WPHM7). The gauge peaked at 12.18 ft at Jan 24, 2010, 1:00 PM CST.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
770
WGUS43 KLSX 241320
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
720 AM CST SUN JAN 24 2010
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...
MARIES RIVER NEAR WESTPHALIA...AFFECTING OSAGE COUNTY
MOREAU RIVER NEAR JEFFERSON CITY...AFFECTING COLE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS A RESULT OF AN AVERAGE OF 1.5 INCHES OF
PRECIPITATION THE PAST 24 HOURS OVER SATURATED GROUND WITH AN ADDITIONAL
AVERAGE OF 0.05 INCHES FORECAST IN THE NEXT 24 HOURS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC151-251320-
/O.NEW.KLSX.FL.W.0013.100124T1320Z-100126T1428Z/
/WPHM7.1.ER.100124T1100Z.100125T0000Z.100125T1428Z.NO/
720 AM CST SUN JAN 24 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MARIES RIVER NEAR WESTPHALIA
* UNTIL TUESDAY MORNING.
* AT 7:00 AM SUNDAY THE STAGE WAS 10.9 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CREST NEAR 12.3 FEET BY THIS EVENING.
$$
MOC051-251319-
/O.NEW.KLSX.FL.W.0014.100124T1552Z-100126T1900Z/
/JCMM7.1.ER.100124T1552Z.100125T0600Z.100125T1900Z.NO/
720 AM CST SUN JAN 24 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MOREAU RIVER NEAR JEFFERSON CITY
* UNTIL TUESDAY AFTERNOON.
* AT 6:30 AM SUNDAY THE STAGE WAS 14.6 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CREST
NEAR 21.9 FEET BY AFTER MIDNIGHT MONDAY.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 01/25 01/26 01/27 01/28 01/29
MARIES RIVER
WESTPHALIA 10 10.95 10.7 5.0 3.4 3.0 2.9
MOREAU RIVER
JEFFERSON CITY 17 14.61 21.0 8.0 5.3 4.1 3.62 follow-up statements
533
WGUS83 KLSX 250216
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
816 PM CST SUN JAN 24 2010
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN MISSOURI...
MARIES RIVER NEAR ...WESTPHALIA AFFECTING OSAGE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS WILL BE THE LAST FLOOD STATEMENT WRITTEN FOR THIS EVENT AND POINT.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC151-250246-
/O.CAN.KLSX.FL.W.0013.000000T0000Z-100126T1428Z/
/WPHM7.1.ER.100124T1100Z.100124T1930Z.100125T0018Z.NO/
816 PM CST SUN JAN 24 2010
THE FLOOD WARNING IS CANCELLED FOR
THE MARIES RIVER NEAR WESTPHALIA.
* AT 7 PM SUNDAY THE STAGE WAS 9.4 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FELL BELOW FLOOD STAGE AT 6:18 PM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 01/25 01/26 01/27 01/28 01/29
MARIES RIVER
WESTPHALIA 10 9.43 4.1 3.3 3.0 2.8082
WGUS83 KLSX 250222 CCA
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
822 PM CST SUN JAN 24 2010
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN MISSOURI...
MARIES RIVER NEAR ...WESTPHALIA AFFECTING OSAGE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS WILL BE THE LAST FLOOD STATEMENT WRITTEN FOR THIS EVENT AND POINT.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC151-250246-
/O.CAN.KLSX.FL.W.0013.000000T0000Z-100126T1428Z/
/WPHM7.1.ER.100124T1100Z.100124T1930Z.100125T0018Z.NO/
822 PM CST SUN JAN 24 2010
THE FLOOD WARNING IS CANCELLED FOR
THE MARIES RIVER NEAR WESTPHALIA.
* AT 7 PM SUNDAY THE STAGE WAS 9.4 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FELL BELOW FLOOD STAGE AT 6:18 PM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 01/25 01/26 01/27 01/28 01/29
MARIES RIVER
WESTPHALIA 10 9.43 7.0 4.1 3.3 3.0 2.8What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 24, 6:15 AM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Jan 24, 6:15 AM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 615 AM CST SUN JAN 24 2010 .DISCUSSION... /302 AM CST SUN JAN 24 2010/ RAIN WILL DIMINISH FROM WEST TO EAST THIS MORNING AS LOW PRESSURE CONTINUES TO PULL NORTHEAST TOWARD THE GREAT LAKES. TRAILING COLD FRONT WILL PROGRESS EAST WITH FALLING TEMPERATURES EXPECTED THIS AFTERNOON. STILL LOOKS LIKE A FEW SNOW SHOWERS WILL BE POSSIBLE TONIGHT AND MONDAY AS THE LAST OF THE EMBEDDED SHORTWAVES IN THE LARGER UPPER TROF ROTATES ACROSS THE REGION. LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED...BUT WITH THE INCREASED NORTHWEST WIND AND COLDER TEMPERATURES IT WILL FEEL MORE LIKE WINTER AROUND HERE. HIGH PRESSURE BUILDS ACROSS THE REGION MONDAY NIGHT AND TUESDAY PROVIDING SEASONAL COLD WEATHER. MAYBE WE WILL FINALLY GET TO SEE THE SUN TUESDAY AFTERNOON? ATTENTION THEN TURNS TO A POTENT SOUTHERN STREAM SHORTWAVE/LOW THAT WILL BE BARRELING ONSHORE ACROSS SOUTHERN CALIFORNIA TUESDAY NIGHT. GFS ENSEMBLE MEAN/ECWMF/GEM ARE BEGINNING TO COME INTO ALIGNMENT WITH THIS SYSTEM...WITH SURFACE LOW PRESSURE MOVING ACROSS THE SOUTHERN CONUS...FROM TEXAS TO GEORGIA...ON THURSDAY AND FRIDAY. AS THIS SYSTEM APPROACHES...A REINFORCING COLD FRONT WILL MOVE SOUTH ACROSS MISSOURI AND ILLINOIS ON WEDNESDAY. APPEARS A CLASSIC OVERRUNNING WINTER PRECIPITATION EVENT WILL TAKE PLACE ACROSS THE SOUTHERN HALF OF THE CWA WEDNESDAY NIGHT AND THURSDAY...WITH THE TYPICAL ARRAY OF PRECIPITATION TYPES FROM RAIN/FREEZING RAIN ACROSS FAR SOUTHERN MISSOURI TO SNOW ALONG THE INTERSTATE 70 CORRIDOR. PRECIPITATION TYPE WILL HIGHLY DEPEND ON HOW FAR SOUTH AND DEEP THE ARCTIC AIR CAN BUILD. SINCE THE EXPECTED TRACK OF THE LOW PRESSURE IS SO FAR SOUTH...THE DRY AIR FACTOR WITH THE IMPINGING HIGH PRESSURE WILL DEFINITELY COME INTO PLAY WITH THIS EVENT. WOULD EXPECT A VERY SHARP GRADIENT IN SNOWFALL ALONG THE NORTHERN EDGE...WHICH LOOKS TO ALIGN WITH INTERSTATE 70 AT THIS TIME. I HAVE INTRODUCED FREEZING RAIN AND SLEET TO THE FORECAST WEDNESDAY NIGHT AND THURSDAY...WITH PRECIPITATION TRENDING TOWARD ALL SNOW THURSDAY NIGHT AND FRIDAY AS THE COLD AIR DEEPENS OVER THE REGION IN THE WAKE OF THE SURFACE LOW/TROF. THERE IS NO DOUBT WE WILL CONTINUE TO SEE DISCREPANCIES IN THE SPEED AND TRACK OF THIS STORM SYSTEM IN THE DAYS AHEAD...BUT GIVEN THE POTENTIAL IMPACT ACROSS THE SOUTHERN HALF OF THE CWA I PLAN ON MENTIONING A POTENTIAL WINTER STORM IN THE HWO. CVKING && .AVIATION... /550 AM CST SUN JAN 24 2010/ FOR THE 12Z TAFS...SFC LOW OVER IA/IL BORDER CONTINUES TO MOVE NEWD AWAY FM THE BISTATE REGION WITH CDFNT STRETCHING SWWD THROUGH MO AND BACK INTO OK AT 11Z. WINDS WILL TURN WLY AFTER FROPA WITH GUSTS UP TO 25 KTS PROMOTING MIXING...LEADING TO A GRADUAL IMPROVEMENT IN CIGS/VSBYS. BRIEF PD OF VFR CONDS AT STL/SUS THIS MORNING WAS DUE TO THE DRY SLOT DIRECTLY OVERHEAD AND A RETURN TO IFR/MVFR CIGS IS EXPECTED AS THE DRY SLOT SHIFTS EWD AND CLDS WRAP AROUND THE DEPARTING LOW PRES SYS. A SHORTWAVE TROF WILL ROTATE AROUND THE SYSTEM TONIGHT...SUPPORTING -SN AT UIN/COU TOWARDS THE END OF THE TAF PD. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jan 24, 4:19 AM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 419 AM CST SUN JAN 24 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-251200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 419 AM CST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT WIND GUSTS TO 30 MPH ARE EXPECTED ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR SNOW SHOWERS MONDAY...PRIMARILY NORTH OF INTERSTATE 70. LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED. WIND GUSTS TO 30 MPH ARE ALSO EXPECTED ON MONDAY. A WINTER STORM MAY AFFECT THE SOUTHERN HALF OF MISSOURI AND ILLINOIS WEDNESDAY NIGHT THROUGH FRIDAY MORNING. MUCH UNCERTAINTY STILL EXISTS AS THIS STORM SYSTEM IS CURRENTLY OVER THE PACIFIC OCEAN AND DAYS AWAY FROM MAKING LANDFALL. HOWEVER...THE LATEST FORECAST DATA SUGGESTS THERE IS THE POTENTIAL FOR SIGNIFICANT ACCUMULATIONS OF FREEZING RAIN...SLEET AND SNOW SOUTH OF INTERSTATE 70. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 8:04 PM CST | River Flood Warning | LSX | Reynolds | 24 hr |
| Jan 24, 6:45 AM CST | River Flood Warning | LSX | Marion | 51 hr |
| Jan 24, 6:45 AM CST | River Flood Warning | LSX | Marion | 12 hr |
| Jan 24, 6:45 AM CST | River Flood Warning | LSX | Lincoln | 28 hr |
| Jan 24, 6:45 AM CST | River Flood Warning | LSX | Lewis | 51 hr |
| Jan 24, 6:45 AM CST | River Flood Warning | LSX | Lewis | 51 hr |
| Jan 24, 7:20 AM CST | River Flood Warning | LSX | Cole | 36 hr |
| Jan 24, 9:02 AM CST | River Flood Warning | LSX | Callaway, Osage | 4 days |
| Jan 24, 9:02 AM CST | River Flood Warning | LSX | Gasconade, Montgomery | 5 days |
| Jan 24, 9:02 AM CST | River Flood Warning | LSX | Gasconade, Montgomery | 4 days |
| Jan 24, 10:48 AM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 4 days |
| Jan 24, 12:08 PM CST | River Flood Warning | LSX | Marion | 24 hr |
| Jan 24, 12:08 PM CST | River Flood Warning | LSX | Marion | 24 hr |
| Jan 24, 12:08 PM CST | River Flood Warning | LSX | Pike | 47 hr |
| Jan 24, 12:08 PM CST | River Flood Warning | LSX | Pike | 47 hr |
Nearby
River Flood Warnings in Missouri, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.